According to Planned Parenthood, an intrauterine device (IUD) sits inside your uterus and to IUD Removed prevents conception for three to twelve years. The type and brand of IUD you select will affect this time frame.
IUDs are no different from other birth control methods in that they have the potential to produce negative effects, including weight fluctuations.
A lot of people claim that these negative effects are minor and hardly visible.
However, some people report having more intense, protracted symptoms. After the IUD is removed, some claim that these symptoms continue for months.
What is the quick response?
IUDs are a very efficient form of birth control, and many women appreciate how handy they are.
However, based on anecdotal evidence and information from a number of internet sites, it’s possible to develop undesired weight fluctuations both before and after having an IUD removed.
- a hefty gain
- Slimming down
- trouble losing weight despite dietary and exercise modifications
Weight changes are a fairly typical result, as seen by the sheer volume of testimonials from persons who experienced weight loss or gain after IUD removal.
Additionally, many people describe a set of signs and symptoms known as the “Mirena crash.” The symptoms include changes in weight.
Most people who have experienced weight changes find them annoying, but there isn’t much proof that any weight gain or decrease would have a detrimental effect on your physical health.
Is weight increase or decrease more likely?
It is challenging to predict precisely how weight may change after IUD removal due to the paucity of scientific evidence on weight changes associated with IUDs.
Even though weight increase may be indicated as a possible adverse effect of hormonal birth control, medical literature frequently refers to this weight gain as “bloating” and “water weight.” However, many claim to have gained more than a few pounds of weight over the course of many months to a year.
These outcomes can differ from person to person as not everyone uses birth control in the same way. There aren’t enough controlled studies and scientific studies to draw any firm conclusions about the likelihood of weight gain or loss following IUD removal.
However, among former Mirena users, the crash (and related weight changes) are a very well-known phenomenon that are frequently discussed online.
How could weight fluctuation after IUD removal appear?
Let’s imagine that, as a side effect after IUD placement, you have some loss of appetite. You eat less since you don’t feel as hungry and as a result, you lose weight. Your hunger returns to normal after having an IUD removed, and you put on the weight you lost.
Here’s one further example: While the IUD is still in place, you start to feel a little lethargic and low on energy. You will exercise less and put on weight if you are constantly exhausted and ill.
Your energy levels return to normal after removal. Some people might be more inclined to exercise as a result of this boost in energy, and they might start losing weight a few months following the procedure.
Following IUD removal, some people may notice a weight plateau. In other words, despite making dietary and exercise adjustments for weight loss after iud removal, individuals are unable to lose weight.
Other signs and symptoms that may appear after having your IUD removed include:
Any of these signs or symptoms might contribute to a long-term shift in weight.
In conclusion, you might see some weight loss soon away after having your IUD removed. However, it’s not unheard of to put on additional weight or struggle to lose the weight you put on while the IUD was in place.
Do weight changes differ depending on the IUD Removed type?
There are two different kinds of IUDs: copper and hormonal (hormonal).
Hormones are not released into your body by copper IUDs. Instead, they function as sperm repellents due of the copper.
Changes in hormone levels are frequently linked to weight gain brought on by birth control. It makes sense that copper IUDs wouldn’t influence your weight while they were in place or after removal because they don’t interfere with your hormones.
The copper IUD, ParaGard, does not include weight gain as a possible negative effect.
By releasing progestin into your uterus, hormonal IUDs function. Progesterone works to reduce the likelihood of ovulation,
- The release of eggs from your ovaries, but it does not completely prevent it from happening.
- Thickening cervical mucous, which makes it very challenging for sperm to access any released eggs, much less fertilise them.
In the United States, hormonal IUDs come in four different brands right now: Mirena, Skyla, Liletta, and Kyleena. Progestin is released in varying amounts by these brands throughout time.
These hormonal IUDs are more likely to be linked to weight gain both during the IUD and after removal.
What causes this to occur?
There is no definitive scientific explanation for why weight gain (or reduction) occurs following IUD removal because the research in this regard is primarily anecdotal.
It might have to do with hormonal adjustments, which could impact energy levels, mood, and hunger.
Many people who use hormonal birth control experience weight gain. It could take a few months for their hormone levels to stabilise once they stop using birth control. Weight fluctuations could occur as a result of this treatment.
The IUD operates similarly. The body must adapt to the abrupt decline in progestin after elimination. Theoretically, this hormonal imbalance could cause weight changes and other Mirena crash symptoms.
It’s important to keep in mind that additional possible Mirena crash symptoms, such as sadness and insomnia, may also contribute to weight gain.
Is there any evidence to back this up?
IUDs and other hormonal birth control may cause a minor amount of weight gain, although existing data seems to indicate that this adverse effect may be related to other variables rather than the birth control itself.
Additionally, these studies frequently emphasise that weight gain throughout the reproductive years, when most people use birth control, is typical.
There haven’t been any published scientific studies that particularly examine weight changes following IUD Removed or other Mirena crash effects.
However, there has always been a lack of study on gynaecological health and related issues, such as issues with reproductive health and conditions affecting the vagina, uterus, and ovaries.
Why is there so little research being done?
You don’t have to look very far—just browse online or ask friends and family—to find a wealth of accounts of doctors ignoring “female complaints.” This includes complaints about unexplained discomfort, uncomfortable periods, and drug side effects.
Even when using clinical terms like “menstruation” or “vagina,” discussing periods or reproductive health is still somewhat taboo in everyday speech. As an illustration, you may still hear people refer to their period as Aunt Flo, their recurring visitor, or the curse.
Are there any potential negative effects?
After having your IUD removed, you can suffer brief side symptoms like cramping, bleeding, or lightheadedness.
In addition to weight fluctuations, some people report the following negative effects following the removal of hormonal IUD Removed like Mirena:
- diminished sex desire
- Mood swings such as depression, anxiety, and others
- Energy drain and exhaustion
- Hair fall
- Arousal discomfort
- achy or sensitive breasts
Sometimes these signs do not appear right away after removal. For a few weeks, you might not see any changes.
How long will it take the IUD Removed effects to fade?
There is no established schedule for how long these symptoms remain because there is a dearth of scientific data on the effects of IUD Removed.
Some people claim that after a few weeks, their weight changed and their other ailments disappeared. Others claim that for months following removal, they struggled to lose weight. Others others fail to detect any changes at all.
These adverse effects should naturally disappear as soon as your hormone levels return to normal. Although the length of time required can vary, you’ll typically notice improvement within a few months.
Weight changes are not currently supported by the studies on IUD Removed as a potential long-term negative effect. Of course, the fact that nearly no controlled trials have looked at IUD removal is one explanation for this.
Future studies looking at the potential aftereffects of IUD Removed would be very helpful in determining any potential symptoms and their origins.
Just keep in mind that your body is familiar to you for the time being. If you detect any odd changes in your physical or mental health, getting in touch with a healthcare professional is always a good idea.